Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 2, NWS Melbourne, FL

January 21, 2017

NWS Melbourne, FL issued this small craft advisory at Jan 21, 2017, 4:35 AM EST. It took effect at Jan 22, 2017, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2017, 4:35 AM EST (09:35 UTC)
In effect from
Jan 22, 2017, 4:00 AM EST
Expired
Jan 22, 2017, 4:00 PM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

413 
WHUS72 KMLB 210935
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
435 AM EST SAT JAN 21 2017

AMZ550-552-555-570-572-575-212130-
/O.NEW.KMLB.SC.Y.0002.170122T0900Z-170124T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
435 AM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 9 AM EST
TUESDAY. 

* WINDS...SOUTH TO SOUTHWEST 20 KNOTS EARLY SUNDAY WILL INCREASE
  25 TO 35 KNOTS SUNDAY NIGHT AND MONDAY FROM THE WEST.

* WAVES/SEAS...BUILDING TO 10 FEET OFFSHORE SUNDAY NIGHT THROUGH
  MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
445 
WHUS72 KMLB 212005
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EST SAT JAN 21 2017

AMZ570-572-575-222100-
/O.EXT.KMLB.SC.Y.0002.170122T0900Z-170122T2100Z/
/O.NEW.KMLB.GL.A.0002.170122T2100Z-170124T0400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
305 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM EST
SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING. 

* WINDS...SOUTH TO SOUTHWEST 20 KNOTS EARLY SUNDAY WILL INCREASE
  25 TO 35 KNOTS SUNDAY NIGHT AND MONDAY FROM THE WEST. FREQUEST
  GUSTS TO GALE FORCE SUNDAY NIGHT.

* WAVES/SEAS...BUILDING TO 10 TO 11 FEET OFFSHORE SUNDAY NIGHT
  THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ550-552-555-222100-
/O.CON.KMLB.SC.Y.0002.170122T0900Z-170124T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
305 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
9 AM EST TUESDAY...

* WINDS...SOUTH TO SOUTHWEST 20 KNOTS EARLY SUNDAY WILL INCREASE
  TO NEAR 25 KNOTS SUNDAY NIGHT AND MONDAY FROM THE WEST. GUSTS TO
  30 TO 35 KNOTS POSSIBLE.

* WAVES/SEAS...SEAS BUILDING TO 6 TO 8 FEET AROUND 20 MILES
  OFFSHORE. SUNDAY NIGHT THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ULRICH
890 
WHUS72 KMLB 220910
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EST SUN JAN 22 2017

AMZ570-572-575-222100-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-170122T2100Z/
/O.UPG.KMLB.GL.A.0002.170122T2100Z-170124T0400Z/
/O.NEW.KMLB.GL.W.0002.170122T2100Z-170124T0400Z/
/O.NEW.KMLB.SC.Y.0003.170124T0400Z-170124T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
410 AM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST
MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
EST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM MONDAY TO 9 AM EST
TUESDAY.  

* WINDS...SOUTH TO SOUTHWEST 20 TO 25 KNOTS TODAY WILL INCREASE
  25 TO 35 KNOTS TONIGHT AND MONDAY FROM THE WEST.

* WAVES/SEAS...BUILDING TO 10 TO 11 FEET OFFSHORE TONIGHT THROUGH
  MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-555-222100-
/O.EXT.KMLB.SC.Y.0002.000000T0000Z-170122T2100Z/
/O.NEW.KMLB.GL.W.0002.170122T2100Z-170124T0400Z/
/O.NEW.KMLB.SC.Y.0003.170124T0400Z-170124T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
410 AM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST
MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
EST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM MONDAY TO 9 AM EST
TUESDAY. 

* WINDS...SOUTH TO SOUTHWEST 20 KNOTS TODAY WILL INCREASE TO NEAR
  25 KNOTS TONIGHT AND MONDAY FROM THE WEST. FREQUENT GUSTS TO
  GALE FORCE EXPECTED.

* WAVES/SEAS...SEAS BUILDING TO 6 TO 8 FEET AROUND 20 MILES
  OFFSHORE TONIGHT THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 10:20 PM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Jan 20, 10:20 PM EST, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1020 PM EST Fri Jan 20 2017

.UPDATE...

Main concern for tonight continues to be fog potential. MAV/LAV
guidance continue to be very aggressive in showing low clouds/fog
while the better-performing as of late MET MOS continue to be not
nearly as pessimistic. SW boundary layer flow typically favors
stratus and light mist unless there is pre-existing seas fog over
the GOMEX and/or western peninsula, which there is not. Given how
poorly GFS based guidance continues to be, plan to tone down the
mention of fog to "Patchy" for the entire CWA. Otherwise some minor
tweaks to overnight sky cover, but temps/winds look fine.

&&

.AVIATION...00Z TAF package shows prevailing IFR-LIFR CIGs and MVFR
VSBYs developing around 08Z, dissipating by 13-14Z in a freshening
SW low level wind field.

&&

.MARINE...SW winds 10-15KT with offshore component keeping seas 2FT
near shore and 3-4FT well away from the coast. Current forecast is
right on top of latest near shore buoy obs. No changes needed.

&&

SHORT TERM/AVIATION...Cristaldi
LONG TERM/IMPACT WX...Blottman

&&

.PREV DISCUSSION... /issued 327 PM EST Fri Jan 20 2017/

...Threat for Severe Storms Sunday Afternoon/Evening...
...Very Hazardous Boating Conditions Sunday Afternoon-Monday...

Saturday...Continuing southerly flow will gradually moisten the
airmass.
The GFS indicates a pocket of higher moisture working north/northeast
over the eastern Gulf and moving across the northern peninsula.
At the same time, a mid level impulse is shown intersecting that
higher moisture band. MOS has 20-30 POPs across northern
sections. Not sure of the timing of these two features so have
only put small afternoon shower chances in the far north. Otherwise
it will be another warm day with highs in the lower to mid 80s.

Sunday...Models remain in good agreement regarding a higher than
usual threat of "dry-season" severe weather during the afternoon and
evening hours. A robust cut off low moving eastward through the
southern U.S. and 100-120kt 250mb jet across the southeast states
will aid the intensification of a low pressure system over Georgia
and the Carolinas. An organized pre-frontal squall line is expected
to take shape over the eastern Gulf of Mexico and move rapidly east
between 40 to 50 mph, impacting east central Florida in the
afternoon and evening.

Temps reaching the low 80s ahead of this band of convection and
dewpoints in the mid-upper 60s will result in more than sufficient
instability across the area as it moves through. A 50-knot low level
jet is forecast to overspread the region into the afternoon ahead of
the front, favoring strong to severe straight line winds as the main
threat with the squall line. Also, helicity values up to 200-300
m2/s2 will produce the potential for a few tornadoes, especially
with any supercells that can develop out ahead of the main line.

Monday-Thursday...Axis of low aloft will swing through the state
early Monday and may continue to enhance lift for light
rain/showers in the morning. Otherwise a strong westerly flow
will usher in cooler/drier air behind the front early next week,
with rain chances ending and temperatures returning to more normal
values for this time of year (highs upper 60s/low 70s and lows in
the upper 40s/low 50s). Temperatures will then slowly climb
through mid week, with highs in the mid to upper 70s Wed/Thu.

&&

.AVIATION...
VFR until after midnight then there is a chance for IFR-LIFR due
to fog/stratus. Have only brought conditions down to IFR for now
as boundary layer flow looks to favor more stratus than dense fog.
Stratus and any fog should dissipate 14-15z Sat.

&&

.MARINE...
Tonight-Sat...High pressure will gradually push east of the
northern/central Bahamas, which should cause the local pressure
gradient to tighten slightly on Sat. Expect speeds over the cooler
Continental shelf to be around 10 knots tonight and nudge to
10-15 knots Sat, but over the Gulf Stream, speeds look about 5 mph
higher and an exercise caution for small craft operators might be
necessary later in the day.

Sunday-Wednesday...Boating conditions will deteriorate through the
weekend becoming hazardous to very hazardous Sunday/Sunday night
ahead of a passing frontal boundary and pre-frontal squall line
pushing offshore through the afternoon/evening hours. Southwest
winds will increase up to 20-30 knots, with a Gale Watch/Warning
potentially needed for the offshore waters Sunday night through
Monday as a strong westerly breeze continues behind the front.
This strong westerly flow will keep highest seas farther offshore,
up to 9-11 feet through Monday night.

Winds gradually decrease out of the west-northwest into mid week,
but seas will be slow to subside, remaining poor to hazardous
through Tuesday night.

&&

.CLIMATE...
Temperatures Sat might might approach record highs at a few spots:

DAB 21-Jan  83 1990
MCO 21-Jan  87 1929
MLB 21-Jan  85 1963
VRB 21-Jan  86 1990

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  81  65  81 /  10  20  20  80
MCO  63  83  66  81 /  10  10  20  80
MLB  61  84  66  83 /   0  10  10  60
VRB  60  84  67  83 /   0  10  10  50
LEE  63  81  67  79 /  10  10  30  80
SFB  63  83  66  81 /  10  10  20  80
ORL  65  82  66  81 /  10  10  20  80
FPR  58  83  65  83 /   0   0  10  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Hazardous weather outlook, Jan 20, 8:00 PM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
800 PM EST FRI JAN 20 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
800 PM EST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
CONDITIONS APPEAR FAVORABLE FOR A SQUALL LINE TO DEVELOP AHEAD
OF A STRONG COLD FRONT LATE THIS WEEKEND. VERY STRONG WIND FIELDS
WILL COMBINE WITH INSTABILITY AND SHEAR TO PRODUCE A THREAT OF
DAMAGING WINDS ASSOCIATED WITH THE SQUALL LINE AS IT CROSSES
CENTRAL FLORIDA SUNDAY AFTERNOON AND EVENING. ISOLATED TORNADOES
WILL ALSO BE POSSIBLE PRIMARILY IN ANY STORMS THAT DEVELOP AHEAD
OF THE SQUALL LINE. WIDESPREAD RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES
POSSIBLE.

VERY HAZARDOUS BOATING CONDITIONS WILL DEVELOP SUNDAY AND SUNDAY
NIGHT AS STRONG SOUTHWEST WINDS INCREASE 20 TO 30 KNOTS WITH GUSTS
TO GALE FORCE. STRONG WEST WINDS BEHIND THE FRONT MONDAY WILL KEEP
BOATING CONDITIONS HAZARDOUS. SEAS WILL PEAK NEAR 10 FEET WELL
OFFSHORE SUNDAY NIGHT AND MONDAY.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR
FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. NOW WOULD
BE A GOOD TIME TO CHECK THAT YOUR NOAA WEATHER RADIO IS IN GOOD
WORKING ORDER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:05 PM ESTGale WatchMLB13 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.